The Stability of Localized Solutions of Landau-Lifshitz Equations

Stephen Gustafson, Jalal Shatah

Research output: Contribution to journalArticlepeer-review


We study the Landau-Lifshitz equation of ferromagnetism on R2, with an easy-axis anisotropy. We establish the existence of topologically nontrivial, periodic solutions, and show they are stable against equivariant perturbations. Along the way, we establish the global well-posedness of the Cauchy problem for a class of data with no size restriction.

Original languageEnglish (US)
Pages (from-to)1136-1159
Number of pages24
JournalCommunications on Pure and Applied Mathematics
Issue number9
StatePublished - Sep 2002

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'The Stability of Localized Solutions of Landau-Lifshitz Equations'. Together they form a unique fingerprint.

Cite this